MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable potassium results from the cobas b 221 <6> system.At 6:25 am, the result was 6.93 mmol/l.At 9:03 am, the result from an unknown device was 4.3 mmol/l.
 
Additional Manufacturer Narrative
The potassium electrode lot number and expiration date were not provided.The investigation is ongoing.
 
Additional Manufacturer Narrative
As only one erroneous measurement occurred and there was no issue with calibration, the event was consistent with a pre-analytical issue.Correct pre-analytic sample handling is within the customer's responsibility.It was also found that the potassium electrode in use had expired, and no qc had been performed.There is no evidence to suggest a malfunction of the device.

Brand Name
COBAS B 221 <6> SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22686690
Report Number1823260-2025-02369
Device Sequence Number15814316
Product Code CEM
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown